Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Have a warm sensation inside leg and ankle area. Had injury in heel bone. Is this from nerve ending?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
I have a warm sensation inside my leg and ankle area. I had some injury in my heel bone from many years ago and recently had a cortisone shot XXXXXXX in there. This has been about a month ago now. Several times a day, I have a warm feeling inside my ankle this from nerve endings or what?
Posted Sun, 12 Aug 2012 in Bones, Muscles and Joints
Answered by Dr. Prasad 8 hours later

Thanks for posting your query here.

I understand your concern. An abnormal sensation is termed as paraesthesia and is attributed to neurological disturbances. Perhaps the cortisone shot may have triggered a neurological injury resulting in this sensation.

I have to say that this is not a serious concern which you need to worry off.

Such neurological injuries often heal by itself and resolution of symptoms is seen in 3-6 months of injury. Vitamin B12 supplements can be taken - one per day to aid the recovery. If the sensation is troubling antidepressant drugs such as amitriptyline or anticonvulsants such as gabapentine, pregabalin or carbamazepine can be tried briefly. These drugs have soothening effects on the nerves, thus reducing the sensation.

A competent neurologist can be able to help you with this problem. You may try the aforementioned medication (if needed) under the guidance of the neurologist.

I would also wish you to rule out diabetes; get your blood sugar done.

Hope this answers your query. Let me know if you have any more enquiries.
If you do not have any follow ups, please do not mind to close this discussion.

Best Regards
Dr. Prasad
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor